Alert archive / South Dakota / High Wind Warnings in 2011
High Wind Warning 5, NWS Rapid City, SD
NWS Rapid City, SD issued this high wind warning at Apr 22, 2011, 3:45 AM MDT for Meade County, Pennington County, South Dakota. It took effect at Apr 22, 2011, 9:00 AM MDT. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 22, 2011, 3:45 AM MDT (09:45 UTC)
- In effect from
- Apr 22, 2011, 9:00 AM MDT
- Expired
- Apr 22, 2011, 1:48 PM MDT
- In force
- 5 hr
- Issued by
- NWS Rapid City, SD
Counties Meade County, SD, Pennington County, SD
The radar
The Rapid City radar (KUDX), 18 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 12:00 PM MDT | NON-TSTM WND GST 40 | Hill City, SD | TIME ESTIMATED |
| Apr 22, 12:00 PM MDT | NON-TSTM WND GST 41 | Box Elder, SD | TIME ESTIMATED |
| Apr 22, 12:00 PM MDT | NON-TSTM WND GST 41 | Downtown Rapid City, SD | TIME ESTIMATED |
| Apr 22, 12:00 PM MDT | NON-TSTM WND GST 56 | Downtown Sturgis, SD | TIME ESTIMATED |
| Apr 22, 12:55 PM MDT | NON-TSTM WND GST 59 | 7 E Downtown Sturgis, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 9.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
421 WWUS73 KUNR 220945 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 345 AM MDT FRI APR 22 2011 .A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING. BEHIND THE FRONT...GUSTY NORTHWEST WINDS WILL DEVELOP LATE THIS MORNING. WINDS WILL GRADUALLY DIMINISH TONIGHT. SDZ001-002-221045- /O.CAN.KUNR.WI.Y.0010.110422T1500Z-110423T0600Z/ HARDING-PERKINS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON 345 AM MDT FRI APR 22 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN REPLACED WITH A WINTER WEATHER ADVISORY. $$ SDZ012-025-221045- /O.CAN.KUNR.HW.A.0002.110422T1500Z-110423T0600Z/ BUTTE-NORTHERN FOOT HILLS- INCLUDING THE CITIES OF...BELLE FOURCHE...SPEARFISH 345 AM MDT FRI APR 22 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE HIGH WIND WATCH. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THE AREA. $$ SDZ013-026-031-072-073-221745- /O.UPG.KUNR.HW.A.0002.110422T1500Z-110423T0600Z/ /O.NEW.KUNR.HW.W.0005.110422T1500Z-110423T0600Z/ NORTHERN MEADE CO PLAINS-RAPID CITY-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...FAITH...RAPID CITY...WALL...STURGIS... UNION CENTER 345 AM MDT FRI APR 22 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * STRONG NORTHWESTERLY WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE INTO THIS EVENING. * NORTHWEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH...CAN BE EXPECTED. THE STRONGEST WINDS WILL BE DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ030-074-221745- /O.UPG.KUNR.HW.A.0002.110422T1500Z-110423T0600Z/ /O.EXA.KUNR.WI.Y.0010.110422T1500Z-110423T0600Z/ CUSTER CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FOLSOM...HERMOSA 345 AM MDT FRI APR 22 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * STRONG NORTHWESTERLY WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE INTO THIS EVENING. * NORTHWESTERLY WINDS OF 25 TO 40 MPH...WITH GUSTS TO 55 MPH...CAN BE EXPECTED. THE STRONGEST WINDS WILL BE DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ014-027-032-041>044-046-047-049-221745- /O.CON.KUNR.WI.Y.0010.110422T1500Z-110423T0600Z/ ZIEBACH-SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-SHANNON-JACKSON- BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...DUPREE...HOT SPRINGS...PHILIP... EDGEMONT...PINE RIDGE...KYLE...KADOKA...MARTIN...WHITE RIVER... MISSION...WINNER 345 AM MDT FRI APR 22 2011 /445 AM CDT FRI APR 22 2011/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO MIDNIGHT MDT /1 AM CDT/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO MIDNIGHT MDT /1 AM CDT/ TONIGHT. * STRONG WEST TO NORTHWEST WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE INTO THIS EVENING. * NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...CAN BE EXPECTED. THE STRONGEST WINDS WILL BE DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
3 follow-up statements
057 WWUS73 KUNR 221206 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 606 AM MDT FRI APR 22 2011 .A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING. BEHIND THE FRONT...GUSTY NORTHWEST WINDS WILL DEVELOP LATE THIS MORNING. WINDS WILL GRADUALLY DIMINISH TONIGHT. SDZ013-026-031-072-073-222015- /O.CON.KUNR.HW.W.0005.110422T1500Z-110423T0600Z/ NORTHERN MEADE CO PLAINS-RAPID CITY-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...FAITH...RAPID CITY...WALL...STURGIS... UNION CENTER 606 AM MDT FRI APR 22 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * STRONG NORTHWESTERLY WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE INTO THIS EVENING. * NORTHWEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH... CAN BE EXPECTED. THE STRONGEST WINDS WILL BE DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ014-027-030-032-041>044-046-047-049-074-222015- /O.CON.KUNR.WI.Y.0010.110422T1500Z-110423T0600Z/ ZIEBACH-SOUTHERN FOOT HILLS-CUSTER CO PLAINS-HAAKON-FALL RIVER- SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...DUPREE...HOT SPRINGS...FOLSOM... PHILIP...EDGEMONT...PINE RIDGE...KYLE...KADOKA...MARTIN... WHITE RIVER...MISSION...WINNER...HERMOSA 606 AM MDT FRI APR 22 2011 /706 AM CDT FRI APR 22 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT. * STRONG WEST TO NORTHWEST WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE INTO THIS EVENING. * NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...CAN BE EXPECTED. THE STRONGEST WINDS WILL BE DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
136 WWUS73 KUNR 221649 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1049 AM MDT FRI APR 22 2011 .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA TODAY. GUSTY NORTHWEST WINDS WILL INCREASE THIS AFTERNOON AS THE LOW PRESSURE SYSTEM SHIFTS EAST. WINDS WILL GRADUALLY DIMINISH TONIGHT. SDZ013-026-031-072-073-230600- /O.CON.KUNR.HW.W.0005.000000T0000Z-110423T0600Z/ NORTHERN MEADE CO PLAINS-RAPID CITY-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...FAITH...RAPID CITY...WALL...STURGIS... UNION CENTER 1049 AM MDT FRI APR 22 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * STRONG NORTHWESTERLY WINDS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. * NORTHWEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH... CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ014-027-030-032-041>044-046-047-049-074-230600- /O.CON.KUNR.WI.Y.0010.000000T0000Z-110423T0600Z/ ZIEBACH-SOUTHERN FOOT HILLS-CUSTER CO PLAINS-HAAKON-FALL RIVER- SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...DUPREE...HOT SPRINGS...FOLSOM... PHILIP...EDGEMONT...PINE RIDGE...KYLE...KADOKA...MARTIN... WHITE RIVER...MISSION...WINNER...HERMOSA 1049 AM MDT FRI APR 22 2011 /1149 AM CDT FRI APR 22 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT. * STRONG WEST TO NORTHWEST WINDS WILL CONTINUE INTO THIS EVENING. * NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
147 WWUS73 KUNR 221948 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 148 PM MDT FRI APR 22 2011 .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA TODAY. GUSTY NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON AS THE LOW PRESSURE SYSTEM SHIFTS EAST. WINDS WILL GRADUALLY DIMINISH LATER TONIGHT. SDZ026-031-072-073-230400- /O.CAN.KUNR.HW.W.0005.000000T0000Z-110423T0600Z/ /O.EXA.KUNR.WI.Y.0010.000000T0000Z-110423T0600Z/ RAPID CITY-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...RAPID CITY...WALL...STURGIS... UNION CENTER 148 PM MDT FRI APR 22 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE HIGH WIND WARNING HAS BEEN REPLACED BY THE WIND ADVISORY. * STRONG WEST TO NORTHWEST WINDS WILL CONTINUE INTO THIS EVENING. * NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH...CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ013-222100- /O.CAN.KUNR.HW.W.0005.000000T0000Z-110423T0600Z/ NORTHERN MEADE CO PLAINS- INCLUDING THE CITY OF...FAITH 148 PM MDT FRI APR 22 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE SUBSIDED ACROSS NORTHERN MEADE COUNTY...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ SDZ014-222100- /O.CAN.KUNR.WI.Y.0010.000000T0000Z-110423T0600Z/ ZIEBACH- INCLUDING THE CITY OF...DUPREE 148 PM MDT FRI APR 22 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED ACROSS ZIEBACH COUNTY...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ SDZ027-030-041>044-046-047-049-074-230400- /O.UPG.KUNR.WI.Y.0010.000000T0000Z-110423T0600Z/ /O.NEW.KUNR.HW.W.0006.110422T1948Z-110423T0600Z/ SOUTHERN FOOT HILLS-CUSTER CO PLAINS-FALL RIVER-SHANNON-JACKSON- BENNETT-MELLETTE-TODD-TRIPP-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...HOT SPRINGS...FOLSOM...EDGEMONT... PINE RIDGE...KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION... WINNER...HERMOSA 148 PM MDT FRI APR 22 2011 /248 PM CDT FRI APR 22 2011/ ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. * VERY STRONG WEST TO NORTHWEST WINDS WILL CONTINUE INTO THIS EVENING. * NORTHWEST WINDS OF 30 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH...CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ032-230400- /O.CON.KUNR.WI.Y.0010.000000T0000Z-110423T0600Z/ HAAKON- INCLUDING THE CITY OF...PHILIP 148 PM MDT FRI APR 22 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * STRONG WEST TO NORTHWEST WINDS WILL CONTINUE INTO THIS EVENING. * NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Apr 21, 9:30 PM MDT, 6 hours 15 minutes earlier.
Area forecast discussion, Apr 21, 9:30 PM MDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
930 PM MDT THU APR 21 2011
.DISCUSSION...SHORT WAVE OVER CENTRAL WY THIS EVENING WILL CONTINUE
TO MOVE NORTHEAST TOWARD FORECAST AREA. RAIN AND SNOW AHEAD OF
SYSTEM WILL SPREAD ACROSS THE AREA OVERNIGHT...BECOMING MORE
WIDESPREAD AFTER MIDNIGHT. PRECIP WILL REMAIN LIQUID ACROSS MOST OF
THE AREA...BUT TEMPS WILL BE COOL ENOUGH FOR SNOW OVER THE BLACK
HILLS. INSTABILITY HAS WEAKENED...SO THUNDERSTORM THREAT HAS
DIMINISHED AFTER SMALL STORM INTENSIFIED OVER RAPID CITY. SURFACE
LOW OVER NERN WY-SERN MT AND WILL MOVE EASTWARD INTO WRN SD
OVERNIGHT...WITH GUSTY NORTHWEST WINDS INCREASING BEHIND IT.
&&
.AVIATION...CIGS AND VSBYS WILL LOWER TO MVFR AS RAIN MOVES INTO THE
AREA TONITE...WITH SOME IFR CONDITIONS OVR BLK HLS. WNDS WL SHIFT TO
THE NW DURING THE EARLY MORNING...THEN BECOME GUSTY MID MORNING.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WATCH FROM FRIDAY EVENING THROUGH LATE FRIDAY
NIGHT FOR THE NORTHERN BLACK HILLS.
WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ FRIDAY TO MIDNIGHT MDT
/1 AM CDT/ FRIDAY NIGHT FOR BENNETT-FALL RIVER-HAAKON-
HARDING-JACKSON-MELLETTE-PERKINS-SHANNON-SOUTHERN FOOT
HILLS-TODD-TRIPP-ZIEBACH.
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
BUTTE-CUSTER CO PLAINS-HERMOSA FOOT HILLS-NORTHERN FOOT
HILLS-NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-RAPID
CITY-SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS.
WY...WINTER STORM WATCH FROM FRIDAY EVENING THROUGH LATE FRIDAY
NIGHT FOR THE WYOMING BLACK HILLS.
&&Hazardous weather outlook, Apr 21, 4:47 AM MDT, 22 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 447 AM MDT THU APR 21 2011 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-221300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 447 AM MDT (547 AM CDT) THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS ARE EXPECTED TODAY ACROSS CENTRAL SOUTH DAKOTA AND PORTIONS OF THE SOUTH DAKOTA PLAINS. WINDS OF 25 TO 35 MPG WITH GUSTS TO 45 MPH WILL DEVELOP THIS MORNING AND CONTINUE UNTIL THE EARLY EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST WYOMING AND FAR WESTERN SOUTH DAKOTA THIS AFTERNOON AND EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM SYSTEM WILL BRING MORE PRECIPITATION TO THE AREA FRIDAY. THE STORM WILL ALSO BRING STRONG NORTHWEST WINDS TO THE AREA. WINDS OF 30 TO 40 MPH WILL BE POSSIBLE ACROSS WESTERN SOUTH DAKOTA AND NORTHEAST WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:43 PM MDT | Severe Thunderstorm Warning | UNR | Pennington | 27 min |
| Apr 22, 3:51 AM MDT | Winter Storm Warning | UNR | Lawrence, Meade, Pennington | 24 hr |
| Apr 22, 3:51 AM MDT | Winter Weather Advisory | UNR | Butte, Custer, Harding, Lawrence, Pennington, Perkins | 24 hr |
| Apr 22, 1:48 PM MDT | High Wind Warning | UNR | Bennett, Custer, Fall River, Jackson, Mellette, Oglala Lakota and 2 more | 5 hr |
Nearby
High Wind Warnings in South Dakota, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.